Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 315, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2006, 4:42 PM CDT for Fayette County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2006, 4:42 PM CDT (21:42 UTC)
- Expired
- Jun 3, 2006, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Fayette County, IL
The radar
The Lincoln radar (KILX), 107 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:20 PM CDT | HAIL 0.75 | St. Elmo, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 032143 SVRLSX ILC051-032230- /O.NEW.KLSX.SV.W.0315.060603T2142Z-060603T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 442 PM CDT SAT JUN 3 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 530 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF WRIGHTS CORNER...OR ABOUT 14 MILES SOUTHWEST OF SHELBYVILLE...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WRIGHTS CORNER... ST. ELMO... BROWNSTOWN... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. ADDITIONALLY...THIS STORM HAS A HISTORY OF PRODUCING PENNY TO NICKEL SIZED HAIL. TAKE SHELTER IMMEDIATELY IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY STURDY BUILDING. LAT...LON 3942 8896 3936 8918 3893 8902 3902 8872 $$ CARNEY
1 follow-up statement
000 WWUS53 KLSX 032205 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 504 PM CDT SAT JUN 3 2006 ILC051-032230- /O.CON.KLSX.SV.W.0315.000000T0000Z-060603T2230Z/ FAYETTE IL- 504 PM CDT SAT JUN 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHEASTERN FAYETTE COUNTY... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER WRIGHTS CORNER... MOVING SOUTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... AVENA...BROWNSTOWN AND ST. ELMO. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. HAIL UP TO NICKEL SIZE WAS REPORTED WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3921 8883 3922 8904 3895 8897 3901 8881 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:12 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 3, 4:12 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 412 PM CDT SAT JUN 3 2006 .DISCUSSION... FORECAST CONTINUES TO BE DIFFICULT TO PIN DOWN AS NORTHWEST FLOW ALOFT HAS DEVELOPED...WITH A 5900+ METER RIDGE OVER THE SOUTHWEST CONUS AND 6400 METER CUTOFF LOW SPINNING OVER UPSTATE NEW YORK. TRANSITION ZONE BETWEEN THESE TWO SYSTEMS IS STILL FORECAST TO HANG OVER THE CWFA THROUGH MOST OF THE NEXT 7 DAYS. AS MENTIONED IN PREVIOUS DISCUSSIONS...ANY LONGITUDINAL SHIFT IN THIS PATTERN WILL MAKE MY TEMPERATURE FORECAST HORRIBLY WRONG OVER THE NEXT WEEK. STILL THINK THAT LACK OF CONFIDENCE AND POTENTIAL FOR SUBTLE SHIFTS IN THE PATTERN NECESSITATES A CONSERVATIVE APPROACH. HAVE STUCK CLOSE TO MOS GUIDANCE--WHICH IS REMAINS PRETTY CLOSE CLIMATOLOGY--THROUGH THE PERIOD. PRECIPITATION CHANCES ARE ALSO DIFFICULT TO PIN DOWN WITH THE AREA STUCK IN THIS NORTHWEST FLOW PATTERN. COMPLICATING THINGS IS THE WEAK LOW LEVEL JET WHICH NEVER SEEMS TO STRAY TOO FAR FROM WESTERN OR CENTRAL MISSOURI. THIS SHOULD ALLOW FOR NIGHT TIME CONVECTION TO DEVELOP OVER THE PLAINS OR WESTERN MISSOURI INTO SOUTHERN IOWA AND THEN ROLL SOUTHWARD IN THE NORTHWEST FLOW. LEFT OVER BOUNDARIES FROM NIGHT TIME CONVECTION COULD BE FOCI FOR DAYTIME CONVECTION. WOULD THINK THERES AT LEAST A SLIGHT CHANCE FOR PRECIPITATION JUST ABOUT EVERY PERIOD FOR THE WHOLE WEEK UNTIL WE BREAK THIS PATTERN. IT LOOKS LIKE THE HIGHEST THREAT FOR PRECIPITATION WILL BE ON MONDAY NIGHT AND TUESDAY ACROSS THE CWFA. LOW LEVEL JET DRIVEN PRECIPITATION IS FORECAST BY THE NAM TO DEVELOP OVER IOWA DURING THE EVENING MONDAY NIGHT AND ROLL SOUTH INTO MISSOURI BY TUESDAY MORNING. DUE TO THE AFORE-MENTIONED UNCERTAINTIES ASSOCIATED WITH THIS PATTERN HAVE NOT GONE HIGHER THAN CHANCE POPS FOR THIS POTENTIAL SYSTEM ON MONDAY NIGHT AND TUESDAY. CARNEY && .AVIATION... FOR THE 18Z TAFS...A WK SFC FRONT CURRENTLY EXTENDS FROM SRN IA INTO A SFC LOW IN CNTRL IL THEN INTO SE INDIANA. THE AIRMASS IS DESTABILIZING INVOF OF THE BNDRY WITH CONTINUED HEATING...WITH CAPES ATTM AOA 1000 J/KG. ANTICIPATING THAT WE WILL BEGIN TO SEE A CU FIELD DVLP BY EARLY AFTERNOON WITH SCT TSRA DVLPG ALG THE BNDRY BY MID AFTERNOON. QUESTION FOR THIS AVIATION FCST IS THE WESTWARD EXTENT OF THE CONVECTION AS THE MODEL GUIDANCE ALL SUGGESTS THIS FRONT WILL SHIFT TOWARDS THE MS RIVER BY 00Z. GIVEN THE LOW OVERALL COVERAGE OF STORMS AND THEREFORE THE UNCERTAINTY OF TSRA IMPACTING THE TAF SITES SPANNING THE MS RIVER...HAVE OPTED ATTM TO JUST INCLUDE CB VERBAGE IN THE CLOUD GROUP FROM MID AFTERNOON INTO THE EARLY EVENING. THIS FRONT SHOULD CONT TO MOVE WESTWARD TNGT. THERE IS SOME SUGGESTION THAT LATER TNGT THERE CUD A CHANCE OF SHRA ASSOCD WITH LOW-MID LEVEL WAA. THERE IS EVEN MORE UNCERTAINTY THAT THIS WILL ACTUALLY PAN OUT AND AS SUCH HAVE JUST INCLUDED SOME MID CLDS IN THE FCST. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 3:30 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT JUN 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING ALONG AND EAST OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WITH ANY SEVERE STORMS IS LARGE HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF THE MISSISSIPPI RIVER THIS EVENING. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 13 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.